hormone replacement therapy

Leslie Kay lmk2 at garnet.berkeley.edu
Fri Mar 18 13:24:29 EST 1994


In article <ctimpte-180394091648 at silkworm.bio.indiana.edu>,
candace Timpte <ctimpte at bio.indiana.edu> wrote:

>	    In the course of treatment for infertility, I have taken various doses
>of estrogen- the same that is given for replacement therapy, called
>"Premarin".
>Low doses had no side effects for me, but the slightly higher doses put
>me into serious depression. Daily tears for no reason and lack of desire to
>do any of my work or anything else.  If you do take estrogen, find a doctor

I have a friend who went into early menopause (at age 38) after a partial
hysterectomy at age 32.  She has been on premarin, at particularly high
doses for about 7 years, because she was suffering bone loss and constant
hot flashes.  Is the occurence of depression with high doses documented
or studied anywhere?  She does also have trouble with severe depression,
but it is unclear if this is related to premarin.

Leslie Kay
lmk2 at garnet.berkeley.edu





More information about the Womenbio mailing list